Alert archive / Missouri / River Flood Warnings in 2014
River Flood Warning 37, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at May 11, 2014, 11:12 AM CDT for Lincoln County, Missouri. It took effect at May 11, 2014, 5:08 PM CDT. It was in force for 39 hr.
The area
The outline as issued.
The facts
- Issued
- May 11, 2014, 11:12 AM CDT (16:12 UTC)
- In effect from
- May 11, 2014, 5:08 PM CDT
- Expired
- May 13, 2014, 8:23 AM CDT
- In force
- 39 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lincoln County, MO
The radar
The St Louis radar (KLSX), 39 km from the middle of the area, began a volume at 16:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cuivre River at Troy (TRYM7).
- Action stage
- 19 ft
- Minor stage
- 21 ft
- Moderate stage
- 25 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05514500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
962
WGUS43 KLSX 111612
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1112 AM CDT SUN MAY 11 2014
...The National Weather Service in St. Louis has issued a flood
warning for the following river in east central Missouri...
Cuivre River near Troy affecting Lincoln County
.This Flood Warning is a result of 2.00 inches of rainfall overnight
and little aditional rain is forecast through tomorrow morning...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor this situation and issue
follow up statements as conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
MOC113-121612-
/O.NEW.KLSX.FL.W.0037.140511T2208Z-140513T1323Z/
/TRYM7.1.ER.140511T2208Z.140512T0600Z.140512T1323Z.NO/
1112 AM CDT SUN MAY 11 2014
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Cuivre River near Troy
* from this evening through Monday.
* At 10:30 AM Sunday the stage was 18.4 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast: Rise above flood stage early this evening and crest
near 22.7 feet late tonight. The river will fall below flood stage
by tomorrow morning. While this forecast calls for the Cuivre river
to fall below flood stage Monday, significant rain is in the
forecast for late monday. Runoff from this event could cause the
Cuivre to rise above FS again.
* Impact: At 22.0 feet...Right bank overflows.
* Impact: At 21.0 feet...Flood Stage. Left bank overflows. Minor
flooding begins.
* Impact: At 18.0 feet...From Highway 61 east to Frenchmans Bluff...
low lying agricultural land is inundated.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/12 05/13 05/14 05/15 05/16
Cuivre River
Troy 21.0 18.36 22.0 7.7 4.8 4.4 4.7
&&
LAT...LON 3901 9100 3903 9095 3895 9089 3893 9090
$$2 follow-up statements
784
WGUS83 KLSX 120119
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
819 PM CDT SUN MAY 11 2014
...The flood warning continues for the following river in Missouri...
The Cuivre River near
...Troy
.This Flood Warning is a result of heavy rainfall over the basin
in the past 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rains could cause river levels to rise even higher than predicted.
The National Weather Service will continue to monitor this situation and
issue follow up statements as conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
MOC113-130119-
/O.EXT.KLSX.FL.W.0037.000000T0000Z-140513T1353Z/
/TRYM7.1.ER.140511T1823Z.140512T0600Z.140512T1353Z.NO/
819 PM CDT SUN MAY 11 2014
The Flood Warning continues for
the Cuivre River near Troy
* At 8 PM Sunday the stage was 22.7 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast: The river will rise to near 22.9 feet after midnight tomorrow.
The river will fall below flood stage tomorrow.
* Impact: At 23.2 feet...Gravens Road begins flooding north of Highway C.
* Impact: At 23.1 feet...Water begins covering Frenchman Bluff Road
(County Road 658) just west of the Cuivre River bridge.
* Impact: At 23.0 feet...Considerable agricultural land is flooded
between Troy and Moscow Mills.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/12 05/13 05/14 05/15 05/16
Cuivre River
Troy 21.0 22.66 22.2 9.5 7.5 5.7 5.2
&&
LAT...LON 3901 9100 3903 9095 3895 9089 3893 9090
$$889
WGUS83 KLSX 121259
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
759 AM CDT MON MAY 12 2014
...The flood warning is cancelled for the following river in east
central Missouri...
Cuivre River near Troy
.This will be the last statement for this event...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Significant rain is expected across this basin late today and
overnight and could cause the Cuivre to rise to rise above FS again.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
MOC113-121329-
/O.CAN.KLSX.FL.W.0037.000000T0000Z-140513T1353Z/
/TRYM7.1.ER.140511T1823Z.140512T0315Z.140512T1152Z.NO/
759 AM CDT MON MAY 12 2014
The Flood Warning is cancelled for
the Cuivre River near Troy.
* At 7:30 AM Monday the stage was 20.5 feet.
* Flood stage is 21.0 feet.
* Fell below flood stage at earlier this morning.
* Crested at 22.78 feet late last night.
* Forecast: The river will continue to fall to 11.2 feet by tomorrow
morning.
* Impact: At 18.0 feet...From Highway 61 east to Frenchmans Bluff...
low lying agricultural land is inundated.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 05/13 05/14 05/15 05/16 05/17
Cuivre River
Troy 21.0 20.55 11.2 17.9 9.1 7.8 7.3
&&
LAT...LON 3901 9100 3903 9095 3895 9089 3893 9090
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 11, 6:16 AM CDT, 4 hours 56 minutes earlier.
Area forecast discussion, May 11, 6:16 AM CDT, 4 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 616 AM CDT Sun May 11 2014 .SHORT TERM: (Through Late This Afternoon) Issued at 430 AM CDT Sun May 11 2014 Initial wave of storms continues to make slow progress to the east but should diminish/move out of east central MO and southwestern IL by daybreak. Otherwise, secondary warm front to slowly lift north into far northern Missouri today. So forecast area to remain in warm sector with some isolated storms not out of the question, but best chances will be north near where boundary will stall out. Gusty south winds to allow temperatures to warm up into the mid to upper 80s most locations. Byrd .LONG TERM: (Tonight through Saturday) Issued at 430 AM CDT Sun May 11 2014 By tonight, most of area will see a break in activity, though some storms possible over central/northeast MO and west central IL closer to main weather system. Lows will be rather mild in the upper 60s to low 70s. As for Monday and Monday night, will see storms spread from northwest to southeast across forecast area as upper system and associated strong cold front sweeps into the Mississippi Valley. Highs on Monday will be in the upper 70s to mid 80s. With much colder air filtering in behind this system, lows Monday night will range from the upper 40s far north to the mid 60s far east. Will not see area dry out behind system, as models continue to show several waves rotating around upper low through region with scattered showers possible for portions of the area Tuesday through Thursday. Highs will be in the 60s for the remainder of the forecast period with lows in the 40s. Byrd && .AVIATION: (For the 12z TAFs through 12z Monday Morning) Issued at 552 AM CDT Sun May 11 2014 A surface boundary from earlier storms is draped across southern Illinois and southern Missouri at 11z. A mix of predominately low- end VFR cigs and some high-end MVFR cigs were located along and north of the boundary, while lift via a southwesterly low level jet was also producing scattered showers and a few thunderstorms across east central MO and southwest IL. This general pattern should persist through around 15z or so, and then the surface boundary will retreat northward with winds becoming southerly and increasing and the clouds becoming more cumuliform. At that time the threat of showers and thunderstorms should also diminish. VFR flight conditions should prevail for much of the remainder of the period. There is some risk that showers and thunderstorms that develop across the Plains today could move into KCOU and/or KUIN after 10z Monday but the uncertainty is too great to mention at this time. Specifics for KSTL: Low-end VFR cigs will persist through around 15z or so, along with a threat of showers and possibly a rumble of thunder. The longevity of any precipitation should be relatively short however. After 15z the surface winds will become southerly and increase, and the clouds will become more cumuliform. At that time the threat of showers and thunderstorms should also diminish. VFR flight conditions should then prevail for much of the remainder of the period. Glass && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 11, 4:51 AM CDT, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 451 AM CDT SUN MAY 11 2014 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-121200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 451 AM CDT SUN MAY 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE REGION THROUGH TONIGHT. SOME OF THE STORMS MAY BE SEVERE ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS LATE TONIGHT...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE REGION MONDAY AND MONDAY NIGHT. THE THREAT OF SEVERE STORMS WILL CONTINUE ON MONDAY AND MONDAY NIGHT ACROSS MUCH OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. BYRD
In the hours before
Local storm report, May 11, 5:18 AM CDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
518 AM CDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 AM HAIL ST. LOUIS 38.64N 90.24W
05/11/2014 E0.25 INCH ST. LOUIS CITY MO TRAINED SPOTTER
&&
FGLASSLocal storm report, May 11, 6:19 AM CDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
619 AM CDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 AM HEAVY RAIN VANDALIA 39.31N 91.49W
05/11/2014 M3.60 INCH AUDRAIN MO CO-OP OBSERVER
&&
KARLZSpecial weather statement, May 11, 7:35 AM CDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 735 AM CDT SUN MAY 11 2014 MOZ062-063-065-111315- FRANKLIN MO-JEFFERSON MO-ST. LOUIS MO- 735 AM CDT SUN MAY 11 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ST. LOUIS... NORTHWESTERN JEFFERSON AND NORTHEASTERN FRANKLIN COUNTIES UNTIL 815 AM CDT... AT 733 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTH OF LONEDELL...OR 7 MILES SOUTHEAST OF VILLA RIDGE...MOVING NORTHEAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... GRAY SUMMIT... PACIFIC... EUREKA... WILDWOOD... THIS STORM WILL ALSO IMPACT BABLER MEMORIAL STATE PARK...CASTLEWOOD STATE PARK...ROBERTSVILLE STATE PARK AND ROUTE 66 STATE PARK. BYRD
Local storm report, May 11, 7:43 AM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
743 AM CDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 AM HEAVY RAIN JERSEYVILLE 39.12N 90.33W
05/11/2014 M2.04 INCH JERSEY IL CO-OP OBSERVER
&&
KARLZLocal storm report, May 11, 10:20 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1020 AM CDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1019 AM HEAVY RAIN WILLIAMSBURG 38.92N 91.70W
05/11/2014 M3.85 INCH CALLAWAY MO TRAINED SPOTTER
DELAYED REPORT
&&
KARLZThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:06 PM CDT | Tornado Warning | LSX | Monroe, Shelby | 24 min |
| May 10, 7:27 PM CDT | Tornado Warning | LSX | Marion, Monroe, Shelby | 33 min |
| May 10, 7:57 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Pike, Ralls | 48 min |
| May 10, 8:12 PM CDT | Tornado Warning | LSX | Pike, Ralls | 33 min |
| May 10, 8:33 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Moniteau | 42 min |
| May 10, 8:40 PM CDT | Severe Thunderstorm Warning | LSX | Pike, Ralls | 50 min |
| May 10, 8:47 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Monroe | 43 min |
| May 10, 8:50 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Monroe, Ralls | 40 min |
| May 10, 9:08 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway | 52 min |
| May 10, 9:20 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Pike | 40 min |
| May 10, 9:39 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Osage | 51 min |
| May 10, 9:55 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Pike | 50 min |
| May 10, 10:49 PM CDT | Severe Thunderstorm Warning | LSX | Callaway | 41 min |
| May 10, 11:05 PM CDT | Severe Thunderstorm Warning | LSX | Montgomery, Warren | 55 min |
| May 10, 11:33 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Montgomery | 42 min |
| May 11, 12:08 AM CDT | Severe Thunderstorm Warning | LSX | Warren | 52 min |
| May 11, 12:13 AM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Montgomery, Warren | 47 min |
| May 11, 12:32 AM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 43 min |
| May 11, 12:55 AM CDT | Severe Thunderstorm Warning | LSX | Warren | 50 min |
| May 11, 1:17 AM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 43 min |
| May 11, 1:19 AM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 41 min |
| May 11, 2:05 PM CDT | River Flood Warning | LSX | Lincoln | 18 days |
Nearby
River Flood Warnings in Missouri, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.